Alert archive / Missouri / Flash Flood Warnings in 2014
Flash Flood Warning 31, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at May 25, 2014, 4:41 PM CDT for Dunklin County, Missouri; Greene County, Arkansas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2014, 4:41 PM CDT (21:41 UTC)
- Expired
- May 25, 2014, 7:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Greene County, AR, Dunklin County, MO
The radar
The Memphis radar (KNQA), 89 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 5:02 PM CDT | FLASH FLOOD | 3 Sw Cardwell, MO | 1/4 MILE STRETCH OF ROADWAY AC UNDER 5 TO 6 INCHES OF WATER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 9.7 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 253 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1064 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
471
WGUS54 KMEG 252141
FFWMEG
ARC055-MOC069-260045-
/O.NEW.KMEG.FF.W.0031.140525T2141Z-140526T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
441 PM CDT SUN MAY 25 2014
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL GREENE COUNTY IN EASTERN ARKANSAS...
SOUTHWESTERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 745 PM CDT
* AT 441 PM CDT...DOPPLER RADAR ESTIMATES 2 TO 4 INCHES OF RAINFALL
HAS OCCURRED OVER THE PAST HOUR. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 2 INCHES OF RAIN OVER THE NEXT HOUR.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SENATH...
BUCODA...BUCK DONIC...HOLLYWOOD AND PAULDING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3621 9010 3600 9021 3600 9037 3598 9039
3598 9041 3618 9030
$$1 follow-up statement
485
WGUS74 KMEG 260036
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
736 PM CDT SUN MAY 25 2014
ARC055-MOC069-260046-
/O.EXP.KMEG.FF.W.0031.000000T0000Z-140526T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DUNKLIN MO-GREENE AR-
736 PM CDT SUN MAY 25 2014
...THE FLASH FLOOD WARNING WILL EXPIRE AT 745 PM CDT FOR EAST CENTRAL
GREENE AND SOUTHWESTERN DUNKLIN COUNTIES...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO
EXPIRE.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3621 9010 3600 9021 3600 9037 3598 9039
3598 9041 3618 9030
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at May 25, 3:00 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, May 25, 3:00 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 300 PM CDT SUN MAY 25 2014 .DISCUSSION...WATER VAPOR SATELLITE/WSR-88D VAD WIND PROFILES THIS AFTERNOON INDICATE A VERY SUBTLE 700 MB SHORTWAVE TROUGH ON THE EASTERN PERIPHERY OF AN UPPER LEVEL RIDGE AXIS EXTENDING ACROSS SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...WESTERN KENTUCKY...AND ALONG THE MISSISSIPPI RIVER IN THE MID SOUTH. THIS SYNOPTIC FEATURE ALONG WITH CONVECTIVE TEMPERATURES BEING REACHED HAS RESULTED IN THE DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS ALONG AND WEST OF THE MISSISSIPPI RIVER THIS AFTERNOON. AS OF 2 PM CDT...TEMPERATURES ARE IN THE MIDDLE TO UPPER 80S ACROSS MOST LOCATIONS. SHOWERS AND THUNDERSTORMS WILL GRADUALLY BEGIN TO DIMINISH IN COVERAGE THIS EVENING WITH THE LOSS OF DAYTIME HEATING. HAVE KEPT POPS IN FOR MUCH OF THE EVENING AS IT MAY TAKE AWHILE FOR THE ACTIVITY TO DIMINISH WITH A MOIST ATMOSPHERE IN PLACE. ITS STILL POSSIBLE AN ISOLATED SHOWER OR PERHAPS A THUNDERSTORM MAY OCCUR LATE TONIGHT...BUT COVERAGE IS ANTICIPATED TO BE TOO LOW TO JUSTIFY POPS OVERNIGHT. SHORT TERM MODELS INDICATE AN UPPER LEVEL RIDGE WILL MOVE ACROSS THE LOWER MISSISSIPPI VALLEY ON MONDAY. HOWEVER...SHORT TERM MODEL SOUNDINGS INDICATE THERE WILL BE ENOUGH INSTABILITY FOR ISOLATED TO PERHAPS SCATTERED SHOWERS AND THUNDERSTORMS MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS COINCIDENT WITH DAYTIME HEATING...ESPECIALLY NORTH OF I-40. MODELS INDICATE A CUTOFF UPPER LEVEL LOW WILL DEVELOP IN THE SOUTHERN PLAINS ON TUESDAY AND MOVE INTO THE LOWER MISSISSIPPI VALLEY WEDNESDAY AND THURSDAY. THIS WILL INCREASE CHANCES FOR SHOWERS AND THUNDERSTORMS ACROSS THE MID SOUTH...ESPECIALLY FOR MID TO LATE THIS WEEK. CHANCES FOR SHOWERS AND THUNDERSTORMS WILL BE BEST DURING THE AFTERNOON/EARLY EVENING HOURS AS DAYTIME INSTABILITY WILL ENHANCE ANY CONVECTIVE ACTIVITY. HIGHS THIS WEEK WILL BE PREDOMINANTLY IN THE 80S WITH LOWS IN THE 60S TO LOWER 70S. CJC && .AVIATION... 18Z TAFS WE MAY SEE SOME BORDERLINE MVFR CIGS THIS AFTERNOON AS SHOWERS AND THUNDERSTORMS BECOME MORE WIDESPREAD. THE GREATEST CHANCE FOR CONVECTION LOOKS TO BE AT MEM WITH ONLY SLIGHTLY LESS CHANCE NEAR MKL AND JBR. WILL INCLUDE VCTS AT THESE 3 LOCATIONS. CONVECTION WILL SLOWLY DISSIPATE AFTER SUNSET. WINDS WILL BE LIGHT FROM THE SOUTH AND SOUTHWEST. JDS && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, May 25, 3:40 PM CDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 340 PM CDT SUN MAY 25 2014 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-261045- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 340 PM CDT SUN MAY 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A STRONG THUNDERSTORM OR TWO CONTAINING GUSTY WINDS AND HEAVY RAINFALL IS POSSIBLE THROUGH EARLY EVENING ACROSS THE MID SOUTH...ESPECIALLY ALONG AND WEST OF THE MISSISSIPPI RIVER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Nearby
Flash Flood Warnings in Missouri, 2014Flash Flood Warnings in Arkansas, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.